Brantford police warn of opioid dangers after overdoses

Posted by

The Brantford Police Service and its partners are once again sounding an alarm over the epidemic of opioid drug abuse after responding to several suspected overdoses involving the potentially deadly fentanyl being mixed with other drugs.

On Friday, police assisted Brant-Brantford paramedics with several overdoses in the Brantford 

In light of the overdoses, the police service is renewing its plea for the public to be aware of the risks of drug use. 

“Please use caution when using any type of drug that is not prescribed to you,” reads a statement send out by the Brantford Police Service on Saturday. “If you are a new drug user, you are particularly at risk should you use drugs that may be cut with or contain fentanyl. If you think someone is suffering from a drug overdose, call 911 immediately. If available give the person naloxone.”

Naloxone is an emergency medication that temporarily reverses the effects of an overdose from opioids such as fentanyl, heroin, methadone and morphine. You can give naloxone while you wait for emergency services to arrive. 

Remember, naloxone can temporarily reverse an overdose, but it can wear off before the person has completely recovered. Always call 911 for treatment by emergency medical services. 

If you have taken drugs or have drugs on you, the Good Samaritan Law can protect you. While the police advise against using illicit drugs, people who choose to use them should: 

  • Never use alone 
  • Start with a small amount 
  • Do not mix substances, including alcohol, as it increases risk of overdose 
  • Call 911 right away if they think someone is overdosing 
  • Make a plan and know how to respond in case of an overdose 
  • Use where help is easily available 
  • Be prepared to give breaths and/or administer naloxone until help arrives. 
  • Have a kit accessible at all times and know how to use it. 

Know the signs of an overdose: – Can’t stay awake – No strength or energy – Cold, clammy skin – Slow heartbeat – Trouble breathing – Slow, shallow breathing – Gurgling or snoring sounds – Lips and/or fingernails blue or purple – Non-responsive to shouting 

For more information, visit http://www.FentanylCanKill.ca 

If you have information about suspected drug activity, contact the Brantford Police Service at 519- 756-7050. Tipsters who wish to remain anonymous are asked to contact Brant-Brantford Crime Stoppers at 519-750-8477 or 1-800-222-8477. Alternatively, a web tip may be submitted at: https://www.tipsubmit.com/WebTips.aspx?AgencyID=251

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s